Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 135, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 18, 2007, 7:47 PM CDT for Marion County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2007, 7:47 PM CDT (00:47 UTC)
- Expired
- Jun 18, 2007, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 33 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 190047 SVRBMX ALC093-190130- /O.NEW.KBMX.SV.W.0135.070619T0047Z-070619T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 747 PM CDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MARION COUNTY IN NORTHWEST ALABAMA... * UNTIL 830 PM CDT * AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF SHOTSVILLE...OR 12 MILES EAST OF AMORY...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHOTSVILLE BY 825 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS EASTERN MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3404 8821 3404 8819 3431 8792 3433 8816 $$ 12/SIRMON
1 follow-up statement
000 WWUS54 KBMX 190109 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 809 PM CDT MON JUN 18 2007 ALC093-190130- /O.CON.KBMX.SV.W.0135.000000T0000Z-070619T0130Z/ MARION AL- 809 PM CDT MON JUN 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHWESTERN MARION COUNTY... AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF SHOTSVILLE...OR ABOUT 10 MILES WEST OF HAMILTON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHOTSVILLE BY 815 PM CDT... LAT...LON 3404 8821 3404 8819 3431 8792 3433 8816 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:21 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 18, 3:21 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT MON JUN 18 2007 .UPDATE...UPDATED FOR EVENING DISCUSSION. && .DISCUSSION... AT THE MOMENT HEAVIER SHOWERS AND THUNDERSTORMS ARE EXITING NORTH WITH LEFTOVER WIDESPREAD SHOWERS MOVING IN FROM THE SOUTH AND WEST. STILL LOOKING LIKE MOST AREAS WILL HAVE A DECENT SHOT AT SEEING RAIN OVER THE NEXT 24 HOURS. THE TOTALS WILL MOST LIKELY VARY THANKS TO SOME HEAVIER EMBEDDED THUNDER. FOR NOW...THE FORECAST POPS ARE LOOKING GOOD THROUGH THE OVERNIGHT PERIOD INTO TOMORROW. WILL MAKE A FEW ADJUSTMENTS TO THE TEMPS AND DEWPOINTS AS RAIN SHOWERS HAVE COOLED THINGS DOWN QUITE A BIT AND MOISTURE LEVELS ARE UP. UPDATES SHOULD BE OUT SHORTLY. 17/KLAWS && .AVIATION...00Z TAF DISCUSSION. CHALLENGING FORECAST OVERNIGHT INTO TOMORROW WITH MANY VARIABLES. TIMING OF THE VARIOUS AREAS OF RAINFALL/THUNDERSTORMS OUTFLOW BOUNDARIES AHEAD OF THE CONVECTION...AND CEILINGS ARE AMONG THE CHALLENGES. NEVERTHELESS IT LOOKS LIKE AVIATION WILL BE PROBLEMATIC TOMORROW WITH VFR TO MVFR CONDITIONS PREVAILING. FOG IS A POSSIBILITY LATE TONIGHT INTO EARLY TOMORROW AS WELL...HOWEVER ELECTED TO INDICATE RAIN AS THE PRIMARY FACTOR LIMITING VISIBILITY DUE TO THE ABUNDANCE OF PRECIPITATION EXPECTED AND SURFACE WINDS. WINDS WILL BE GUSTY THIS EVENING IN THE VICINITY OF ANY OUTFLOW BOUNDARIES...LIKELY TO NEAR 30 KNOTS AT TIMES...AND THIS POSSIBILITY WILL CONTINUE TOMORROW. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jun 18, 1:45 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 PM CDT MON JUN 18 2007 ALZ011>015-017>050-191130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 145 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 7:00 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT MON JUN 18 2007 ALZ015-190030- WALKER- 700 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 730 PM CDT... ...THIS INCLUDES THE CITIES OF...CORDOVA AND JASPER... AT 657 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GUST FRONT 7 MILES SOUTH OF PARRISH...MOVING NORTHEAST AT 30 MPH. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 12/SIRMON
Special weather statement, Jun 18, 7:04 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 704 PM CDT MON JUN 18 2007 ALZ011-190030- MARION- 704 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 730 PM CDT... ...THIS INCLUDES THE CITIES OF...HAMILTON AND WINFIELD... AT 701 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF GUIN...MOVING NORTH AT 35 MPH. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 12/SIRMON
Local storm report, Jun 18, 7:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM NON-TSTM WND DMG TUSCALOOSA 33.24N 87.54W
06/18/2007 TUSCALOOSA AL EMERGENCY MNGR
TREE REPORTED TO BE BLOWN OVER FOR GUST FRONT WINDS IN
THE DOWNTOWN AREA. WINDS ESTIMATED AROUND 30 KNOTS
0555 PM NON-TSTM WND DMG TUSCALOOSA 33.24N 87.54W
06/18/2007 TUSCALOOSA AL EMERGENCY MNGR
SINGLE TREE REPORTED BLOWN OVER IN THE DOWNTOWN AREA FROM
GUST FRONT WINDS ESTIMATED AT 30 KNOTS FROM EMA.
&&
KLAWSSpecial weather statement, Jun 18, 7:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 723 PM CDT MON JUN 18 2007 ALZ012-190100- LAMAR- 723 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 800 PM CDT... ... AT 718 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GUST FRONT MOVING ACROSS THE COUNTY TOWARD THE NORTH AT 25 MPH. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 12/SIRMON
Special weather statement, Jun 18, 7:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 727 PM CDT MON JUN 18 2007 ALZ047-190100- LEE- 727 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 800 PM CDT... ...THIS INCLUDES THE CITIES OF...AUBURN AND OPELIKA... AT 722 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTH AUBURN...MOVING NORTHEAST AT 35 MPH. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 17
Special weather statement, Jun 18, 7:34 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 734 PM CDT MON JUN 18 2007 ALZ011-190100- MARION- 734 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 800 PM CDT... ...THIS INCLUDES THE CITIES OF...HAMILTON AND WINFIELD... AT 730 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GUST FRONT MOVING ACROSS THE COUNTY TOWARD THE NORTHEAST AT 35 MPH. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 12/SIRMON
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.